Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
168 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dizziness and nausea while on Oxycontin?

I was taking 30mg of oxycontin for pain due to stage four breast cancer that has moved into my back. My doctor uped my 30mg to 40mg of the drug. Due to more pain. Since the increase I now hace become more dizzy and nauseu. Is this due to the higher dose?
Fri, 28 Sep 2018
Report Abuse
General & Family Physician 's  Response
Hi,

Oxycontin is an opioid drug and it can cause dizziness and excessive sleepiness especially on the initial days of usage. It will resolve with time.

If you can’t tolerate the side effects you can consult your physician and ask for alternatives.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Shinas Hussain,
General & Family Physician

I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes dizziness and nausea while on Oxycontin?

Hi, Oxycontin is an opioid drug and it can cause dizziness and excessive sleepiness especially on the initial days of usage. It will resolve with time. If you can’t tolerate the side effects you can consult your physician and ask for alternatives. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Shinas Hussain, General & Family Physician